How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32780
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I am distressed by the following symptoms. I feel anxious

Resolved Question:

I am distressed by the following symptoms.
I feel anxious and insecure as if about to feint, nauseous, frequent
headache and tinnitus with possible visual disturbance. Prolonged fatigue flushes and possible palpitations
I'm 60 18 months post double mastectomy (ca)
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
Did this start after starting any meds?
Customer: replied 2 years ago.

No

Expert:  Dr. Phil, MD replied 2 years ago.
could it be anxiety?
Customer: replied 2 years ago.

I appreciate this and I aware I feel anxious because of the symptoms I have described.

Expert:  Dr. Chip replied 2 years ago.
Hi. Let me try to help here. Have you seen a doctor about this and have you had any tests?
Customer: replied 2 years ago.

cinnarizine as stated previously and advised to have gastroscopy and colonoscopy due to slight change in bowel habits

Expert:  Dr. Chip replied 2 years ago.
OK. How long do these episodes last and have you had a full cardiac workup?
Customer: replied 2 years ago.

Majority of the time with increased or reduced severity.

No cardiac investigations. But I have experienced marked deterioration in my balance resulting in a number of falls. I am normally strong and very able.

Expert:  Dr. Phil, MD replied 2 years ago.
I suspect this is anxiety related
I would get an EKG and holter monitor to work it up
Along with basic blood work
Expert:  Dr. Chip replied 2 years ago.

OK--please let me know if you need me to continue after this which I'll be glad to do

You definitely need the cardiac workup with an ECG, echocardiogram, and a Holter monitor to see if this is a cardiac arrhytmia problem

For the tinnitus and balance problems I would get an MRI of your brain and ears to look for problems in your cerebellum and your inner ears and acoustic nerves.

You also need a thryoid panel to look for either low or high thyroid function problems.

Also--some of this could be a menopause situation, so I would check your estrogen, progesterone, testosterone, FSH and LH levels.

Finally, while a reasonable amount of this could be from an anxiety problem, I don't think we should say that is the only problem

Please let me know if I need to follow this up with more information for you.

Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32780
Experience: 20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
Dr. Chip and 4 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

I know myself well enough physically and have a sound basic medical knowledge from 40 years as general clinical nurse.

I have no anxiety related to my cardiac health, and my menopause situation is contained and under control (I see the point in you raising this)

I shall undertake MRI and Thyroid function test, and can assure you as stated the anxiety is resultant to the other symptoms as is irritability.

Expert:  Dr. Chip replied 2 years ago.
As I said, I don't think anxiety is the problem here--that was the other expert. Let me know how it goes and please remember to rate my service to you